MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-5555SL70
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on an unknown date.As per the reporter, the rod locked in-situ.No patient injury was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The rods were returned for visual and functional testing.X-ray images of the rods revealed that both had a broken radial bearing, broken cage and the inner/outer races were misaligned.Functional testing was performed and the rods were unable to distract or retract with the electronic remote controller (erc) and manual distractor.Sectioning of the rods confirmed that the radial ball bearings were broken.In addition, the sectioning of the rods revealed hardened debris was buildup.The root cause if the reported event was unable to be determined.A device history review (dhr) was performed on both rods lot number a170214-19 and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11397125
Report Number3006179046-2021-00165
Device Sequence Number3381608
Product Code PGN
UDI-Device Identifier00856719002152
UDI-Public856719002152
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL70
Device Lot NumberA170214-19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;